MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M006175263190
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).Medical device problem code a0501 captures the reportable investigation result of stent shaft detached.The returned percuflex plus ureteral stent was analyzed, and a visual evaluation noted that stent shaft was detached.The suture and positioner were not returned; however, the stabilizer and collar were returned in good conditions.For the functional test use a mandrel of 0.039" and pass through the stent without resistance.No other problems with the device were noted.The reported event was not confirmed.According to the product analysis, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.It was found that device is detached inside the shaft.Additionally, the suture was not returned, indicating that it was removed, and stent was used.Therefore, according to the evidence, it is possible that operational factors, interaction of the excess force during interaction with the suture string such as an entanglement before their use could have caused the detachment that was observed.Consequently, affect the performance of the device.The coil detachment of device or device component was not confirmed due to a detached in the coil was not detected during the analysis and neither a related issue with the reported allegation, additionally, the device was found detached in their shaft and not in their coils.Therefore, the most probable cause of this complaint is adverse event related to procedure.
 
Event or Problem Description
Procedure summary: it was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a ureteral stent placement in the ureter performed on (b)(6) 2022.Event summary: during preparation, it was found that the pigtail was broken.Another percuflex plus ureteral stent was opened and successfully completed the procedure.Additional information: investigation results revealed the stent shaft was broken, therefore this event has been deemed a reportable event.Patient status: there were no patient complications reported as a result of this event.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16299730
Report Number3005099803-2023-00367
Device Sequence Number6802880
Product Code FAD
UDI-Device Identifier08714729772996
UDI-Public08714729772996
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2025
Device Model NumberM006175263190
Device Catalogue Number175-263-19
Device Lot Number0029782471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2023
Initial Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown